Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

How to manage rapid metabolism of Vyanase?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 2487 Questions
Question
over the past year I have built up a high tolerance to 70mg Vyvanse taken 1 every morning. this past week it has completely stoped working. sometimes I actually think I must have forgotten to take it this morning would a drug holiday be the best most effective way to make it work again and if so how long and any specific things I can take to make abstinence from vyvanse more effective and faster .
the only other ADHD med I tried was adderall and hated it. what can I do about my vyvanse only lasting 5 1/2 hrs a day.
Thu, 10 May 2018 in Mental Health
 
 
Answered by Dr. Ashok Kumar 4 hours later
Brief Answer:
I think drug holiday at weekend will better option

Detailed Answer:
Hello,
Thanks for using health care magic.

I read your query and understand your concerns.

From the available description it appears to me that the drug holiday every weekend will be a better option in compare to trying a different medication for ADD.

I also feel that you are rapid metabolizer of vyvanse which is shortening the effect of vyvanse approximately 6 hours or less. This could be due to some other medication, if any, or due to genetic factors which are beyond our control.

In case this is genetic factors your doctor may increase the dose otherwise it will be difficult for him/her as you are already on maximum approved dose of Vyvanse.

I hope this helps you.
Thanks again.

Above answer was peer-reviewed by
 
Follow-up: How to manage rapid metabolism of Vyanase? 43 hours later
Thank you for your advice I've also read that vyvanse not lasting as long as advertised is very common and do you think a. Booster dose of dextroamphetamine dexadrin would be my best option because I highly doubt that any doctor is going to prescribe vyvanse 70mg twiice daily.I've read of a booster dose in the afternoon is very common for people who have the same issue with vyvanse lasting half as long as they claim. If so what is the equivalent dose of dexadrin to 70mg vyvanse. Any input on dexadrin spansuls how they work how long compared to vyvanse.
 
 
Answered by Dr. Ashok Kumar 3 hours later
Brief Answer:
Yes it can be one of the option but not best

Detailed Answer:
Hello,
Thanks for follow up.

The equivalent dose of dexdrin will be around 15 mg to 20 mg to have equal effect as 70 mg of vyvanse.

I completely agree that it is one of the common experience to have loss of efficacy after few hours of vyvanse but most patients can be helped with little intervention (by knowing why it happens) rather than increasing the dose.

It is also true that dexdrin is another excellent option but in my opinion explaining your situation to your doctor without fear of any repercussions will be better option as vyvanse can be prescribed more if there are compelling reasons to do so.

Having said this effect of dexdrin lasts about 10 hours a.

I hope this clarifies further.
If you have any further query, I would be glad to help you.

In future if you wish to contact me directly, you can use the below-mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386

Thanks and regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor